Hail, Faulkner
- When
- March 19, 5:15 AM CST
- Where
- Faulkner County, 0.69 mi N of Conway
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.090, -92.450
A lone storm brought hail to Conway in Faulkner County the 19th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A lone storm brought hail to Conway in Faulkner County the 19th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 19, 2:01 AM CST, 3 hours 14 minutes earlier.
Area Forecast Discussion National Weather Service Little Rock AR 301 AM CDT Mon Mar 19 2018 .SHORT TERM...Today Through Tuesday Night The SFC warm front remains south of the CWA early this Mon morning...with just some isolated to scattered convection seen north of this boundary. While most activity has been either non-SVR or only marginally SVR...there may remain an isolated SVR storm with large hail the primary threat. Further west...a broken line of convection stretches from near Muskogee...south near Sallisaw and into NE TX just south of Hugo, OK. ERN OK...activity forming along the main front to the west of AR. Expect this activity to shift east into WRN sections of the state over the next few hrs...with a few marginally SVR...to briefly isolated SVR storms possible again with this activity. Hail will again the primary hazard with the strongest storms...but some strong winds may also be seen along the SRN edge of this line as the warm front to the south begins to lift north over time. By later this morning into the afternoon hrs...the focus for convection will shift to the NRN/NERN sections of the state just ahead of the upper closed low. This area will be north of the SFC warm front...so elevated convection will result in the main hazards being marginally SVR hail...with an isolated SVR storm possible. However...more widespread SVR potential will exist further east of the area by late this morning. Behind the convection and SFC cold front...some breezy WRLY winds will bring in drier air to portions of the SW two-thirds of the CWA. This will drop RH values below 40 percent this afternoon in this region of the state...resulting in an elevated wild fire threat. By this evening and overnight...a new upper shortwave will drop SE into the state...with a return to some SHRA for the NRN two-thirds of AR. Dry conditions will then be seen for Tue afternoon and evening...but the cooler temps expected will keep RH values elevated. Even so...winds may still keep an elevated wild fire threat in place. && .LONG TERM...Wednesday Through Sunday Mid to late week, the airmass will modify, with high pressure moving southeastward, and southerly flow returning. Temperatures will warm back into the 60s and 70s Thursday and Friday. Upper flow will de- amplify, and gradually shift to more zonal in nature. At the same time, low pressure developing in lee of the Rockies will drag a frontal boundary toward the region, with showers and thunderstorms becoming possibly by Friday. By the time the front gets close to the state, it will slow down or even stall as an upper ridge attempts to build over the Gulf of Mexico. With the combination of waves moving through in the mean flow near and ahead of the front, increasing Gulf moisture, more of a Pacific fetch developing aloft, and the proximity of the frontal boundary itself, it looks as though we could be setting up for an unsettled period into next weekend and possibly beyond. Though there are some minor timing differences in the models, they appear to be in surprisingly good agreement regarding synoptic scale details. Stay tuned. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 70 43 56 37 / 70 30 20 0 Camden AR 77 47 62 40 / 20 10 10 0 Harrison AR 64 39 51 34 / 60 30 10 0 Hot Springs AR 74 46 60 39 / 30 20 10 0 Little Rock AR 75 47 59 40 / 50 20 10 0 Monticello AR 76 49 59 42 / 30 10 20 0 Mount Ida AR 72 45 59 37 / 20 20 10 0 Mountain Home AR 64 39 52 33 / 70 30 20 0 Newport AR 69 45 56 36 / 60 30 20 0 Pine Bluff AR 76 48 58 40 / 30 20 20 0 Russellville AR 72 46 58 37 / 50 30 10 0 Searcy AR 73 44 57 37 / 60 30 20 0 Stuttgart AR 74 48 58 39 / 50 20 20 0 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...62 / Long Term...57
Hazardous Weather Outlook National Weather Service Little Rock AR 311 AM CDT Mon Mar 19 2018 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-201000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 311 AM CDT Mon Mar 19 2018 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Some strong thunderstorms will be possible this morning across much of the area. While storms will only be isolated to scattered in nature...these storms may contain some small hail. Cannot rule out an isolated severe thunderstorm with large hail being the primary threat. By later this morning into the early afternoon hours...the chances for thunderstorms shifts to the northeastern sections of the area. These storms may become strong to briefly severe...with hail being the primary threat. However...widespread severe weather is not expected through tonight. Expect the thunderstorms to move out of the area by late this afternoon and early evening. Drier air will arrive by this afternoon across the southern two- thirds of the area as west winds increase. This will result in an elevated wild fire danger in this region of the state. .DAYS TWO THROUGH SEVEN...Tuesday Through Sunday Unsettled weather will return to Arkansas by late this week and into the weekend. Thunderstorms are forecast...but the threat for any organized or widespread hazardous weather is low at this time. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 62/57
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
156 AM CDT MON MAR 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM HAIL 4 S MT IDA 34.49N 93.63W
03/19/2018 E0.50 INCH MONTGOMERY AR CO-OP OBSERVER
THE GROUND WAS COVERED WITH MARBLE SIZED HAIL 4 MILES
SOUTH OF MOUNT IDA.
&&
57Special Weather Statement
National Weather Service Little Rock AR
310 AM CDT MON MAR 19 2018
ARZ057-065-190845-
Desha AR-Arkansas AR-
310 AM CDT MON MAR 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DESHA AND
SOUTHEASTERN ARKANSAS COUNTIES UNTIL 345 AM CDT...
At 310 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Trusten Holder WMA, or 9 miles south of White
River National Wildlife Refuge, moving east at 40 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Gillett... Merrisach Lake...
Trusten Holder WMA... Arkansas Post...
Weber... Tichnor...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3406 9089 3403 9089 3402 9099 3398 9096
3396 9097 3397 9100 3400 9102 3398 9105
3398 9108 3396 9109 3403 9141 3417 9141
3416 9109 3415 9108 3412 9112 3412 9096
3409 9092 3410 9088 3408 9087
TIME...MOT...LOC 0810Z 277DEG 33KT 3406 9109
62Special Weather Statement
National Weather Service Little Rock AR
420 AM CDT MON MAR 19 2018
ARZ012-021-022-030-191000-
Pope AR-Johnson AR-Newton AR-Logan AR-
420 AM CDT MON MAR 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LOGAN...JOHNSON...
SOUTHWESTERN NEWTON AND NORTHWESTERN POPE COUNTIES UNTIL 500 AM
CDT...
At 420 AM CDT, Doppler radar was tracking a strong thunderstorm over
Ratcliff, or near Charleston, moving northeast at 60 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Clarksville... Booneville...
Paris... Lamar...
Dover... Knoxville...
Subiaco... Hartman...
Scranton... Ratcliff...
Devils Knob... Hoyt...
Midway in Logan County... Holman...
Rosetta... Woodland...
Hinkle... Broomfield...
Spadra... Tokalon...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3514 9403 3523 9402 3523 9392 3532 9391
3531 9381 3543 9381 3536 9375 3537 9371
3577 9370 3576 9352 3586 9353 3592 9350
3542 9297 3511 9407 3514 9408
TIME...MOT...LOC 0920Z 244DEG 51KT 3529 9392
62Special Weather Statement National Weather Service Little Rock AR 456 AM CDT MON MAR 19 2018 ARZ004-012-013-021>023-191045- Pope AR-Marion AR-Searcy AR-Johnson AR-Newton AR-Van Buren AR- 456 AM CDT MON MAR 19 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JOHNSON...SOUTHEASTERN NEWTON...SEARCY...SOUTH CENTRAL MARION...NORTHWESTERN VAN BUREN AND NORTHERN POPE COUNTIES UNTIL 545 AM CDT... At 456 AM CDT, Doppler radar was tracking a strong thunderstorm over Holman, or 8 miles northeast of Clarksville, moving northeast at 60 mph. Dime size hail will be possible with this storm. Locations impacted include... Marshall... Lamar... Knoxville... Hector... Marsena... Witts Spring... Rocky Hill... Moore... Duff... Dabney... Point Peter... Bohannon... Imo... Watts... Holman... Rosetta... Kay... Dillen... Broomfield... Solo... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3569 9239 3535 9334 3564 9354 3611 9271 TIME...MOT...LOC 0956Z 242DEG 54KT 3552 9333 62
Special Weather Statement National Weather Service Little Rock AR 524 AM CDT MON MAR 19 2018 ARZ042-052>054-191100- Hot Spring AR-Pike AR-Clark AR-Garland AR- 524 AM CDT MON MAR 19 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLARK...SOUTHEASTERN PIKE...SOUTH CENTRAL GARLAND AND SOUTHWESTERN HOT SPRING COUNTIES UNTIL 600 AM CDT... At 523 AM CDT, Doppler radar was tracking a strong thunderstorm near Murfreesboro, moving northeast at 60 mph. Half inch hail will be possible with this storm. Locations impacted include... Murfreesboro... Amity... Caddo Valley... DeGray Lake State Park... Halfway... Delight... Friendship... Bismarck... Antoine... Alpine... Lower Lake Recreation Area... Shawmut... Pike City... De Roche... Point Cedar... Pettyview... Midway in Hot Spring County... Hollywood... LAT...LON 3397 9362 3413 9372 3445 9309 3421 9294 TIME...MOT...LOC 1023Z 242DEG 53KT 3409 9360 62
Special Weather Statement National Weather Service Little Rock AR 554 AM CDT MON MAR 19 2018 ARZ042-043-053>055-191130- Hot Spring AR-Grant AR-Clark AR-Saline AR-Garland AR- 554 AM CDT MON MAR 19 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLARK...WEST CENTRAL GRANT...SOUTHEASTERN GARLAND...SOUTH CENTRAL SALINE AND HOT SPRING COUNTIES UNTIL 630 AM CDT... At 554 AM CDT, Doppler radar was tracking a strong thunderstorm near Caddo Valley, or near Arkadelphia, moving east at 55 mph. Nickel size hail will be possible with this storm. Locations impacted include... Arkadelphia... Malvern... Haskell... Rockport... Caddo Valley... Traskwood... Prattsville... Poyen... Perla... Jenkins Ferry State Park... Thiel... DeGray Lake State Park... Dogwood... Donaldson... Friendship... Magnet Cove... Lono... Gifford... Glen Rose... De Roche... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3409 9317 3426 9324 3460 9270 3423 9250 TIME...MOT...LOC 1054Z 251DEG 48KT 3421 9312 62
The Little Rock radar (KLZK), 33 km away, was scanning. The volume nearest the first event began at 11:16 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2018Every state in 2018This day in weather historyWarnings in Arkansas, March 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 744594, 744596.